Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Milwaukee, WI

January 19, 2012

NWS Milwaukee, WI issued this small craft advisory at Jan 19, 2012, 9:38 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 9:38 AM CST (15:38 UTC)
Expired
Jan 19, 2012, 6:00 PM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHUS73 KMKX 191538
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CST THU JAN 19 2012

...BRISK NORTHWEST WINDS AND HIGH WAVES EXPECTED THROUGH TODAY...

.LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION TODAY.
THE TIGHT PRESSURE GRADIENT OVER THE NEARSHORE WATERS WILL
GRADUALLY WEAKEN AS THE DAY GOES ON. THESE WINDS WILL CONTINUE TO
GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS. WINDS AND
WAVES WILL SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS BY EARLY THIS
EVENING. 

LMZ643>646-192345-
/O.CAN.KMKX.GL.W.0002.000000T0000Z-120119T1800Z/
/O.NEW.KMKX.SC.Y.0007.120119T1538Z-120120T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CST THU JAN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 30
  KNOTS. THE WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON INTO THE
  EARLY EVENING. 

* WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES WILL
  SLOWLY SUBSIDE THIS AFTERNOON INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
1 follow-up statement
161 
WHUS73 KMKX 192126
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CST THU JAN 19 2012

...BRISK NORTHWEST WINDS AND HIGH WAVES EXPECTED UNTIL EVENING...

.LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION THROUGH
EARLY THIS EVENING. THE TIGHT PRESSURE GRADIENT OVER THE
NEARSHORE WATERS WILL CONTINUE TO WEAKEN AS A RESULT. THESE WINDS
WILL CONTINUE TO GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN
WATERS. WINDS AND WAVES WILL SUBSIDE BELOW SMALL CRAFT ADVISORY
LEVELS BY EARLY THIS EVENING.

LMZ643>646-200000-
/O.CON.KMKX.SC.Y.0007.000000T0000Z-120120T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CST THU JAN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS. THE WINDS WILL SLOWLY
  SUBSIDE BY EARLY THIS EVENING.

* WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES WILL
  SLOWLY SUBSIDE BY EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 4:11 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Jan 19, 4:11 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 AM CST THU JAN 19 2012

.TODAY AND TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

STRONG SHORTWAVE TROUGH IS EXITING ERN WI ALONG WITH NARROW BAND OF
LGT SNOW. THE ASSOCIATED ARCTIC COLD FRONT IS CURRENTLY MOVING
ACROSS SRN WI WITH TEMPS EXPECTED TO DROP TO NEAR ZERO OR SLIGHTLY
BELOW ZERO OVER MUCH OF SOUTH CENTRAL WI AROUND SUNRISE. WIND CHILL
TEMPS ARE STILL FORECASTED TO BE AROUND -20F WHERE WIND CHILL
ADVISORY IS IN EFFECT. STRONG COLD ADVECTION TO THEN GREATLY LIMIT
ANY WARMING FROM THE SUN TODAY. WIND CHILL TEMPS TO REMAIN AROUND
-10F FOR THE AFTERNOON. HIGH PRESSURE TO THEN SETTLE OVER SRN WI
LATER TNT WITH PERFECT CONDITIONS FOR RADIATIONAL COOLING HOWEVER
HIGH CLOUDS WILL INCREASE AFTER MIDNIGHT. DESPITE THE EXPECTED
CLOUDS LATE...BELIEVE TEMPS WILL DROP QUICKLY THIS EVENING WITH LOW
TEMPS BELOW ZERO MOST LOCATIONS.

FRIDAY - CONFIDENCE...MEDIUM
MAIN FORCING MECHANISMS SETTING UP TO BE 250 MILLIBAR RIGHT REAR
QUAD JET DYNAMICS WITH ISENTROPIC LIFT IN THE LOWER LEVELS. 280-290K
PLOTS SUGGEST BEST LIFT AND MOISTURE WILL BE TO OUR SOUTH IN
NORTHERN ILLINOIS...HOWEVER THE NAM IS A BIT MORE ROBUST WITH 3 G/KG
INTO OUR FAR SOUTH. THE NAM HAS TRENDED THEIR QPF AXIS A BIT FURTHER
SOUTH AND WITH THE ARCTIC AIR BECOMING ENTRENCHED IN THE WAKE OF
THIS FRONT...A FURTHER SOUTH SHIFT IN THE AXIS OF HEAVIER QPF SEEMS
TO MAKE SENSE. THE 12Z ECMWF SHOWED HEAVIEST QPF ACROSS THE I-94
CORRIDOR AND THE 00Z RUN HAS MAINTAINED THIS. MODERATE 700-300
MILLIBAR Q-VECTOR CONVERGENCE WITH FAIRLY DEEP DENDRITIC GROWTH
ZONE. THE NAM IS NOT AS DEEP WHILE THE GFS STILL LOOKS DEEP. WENT
WITH A BLEND OF THE GFS AND NAM WITH RESPECT TO SNOW RATIOS. ROEBBER
TECHNIQUE LEANS US TOWARDS THE HIGHER RATIOS. WENT WITH AN AMALGAM
OF THE GFS/ECMWF/GEM QPF NUMBERS. WITH HIGH RATIOS EXPECTING A
LOT OF FLUFF. WILL GO WITH A WATCH IN THE SOUTHERN HALF...THOUGH
NOT AN EASY DECISION GIVEN LACK OF WIND AND SOMEWHAT BORDERLINE
AMOUNTS...BUT ENOUGH OVER 6 INCH NUMBERS IN THE GRIDS TO PUSH IT
OUT. REST OF AREA STILL LOOKING LIKE A SOLID ADVISORY. WITH LOW
LEVEL WINDS SHIFTING NE SOME LAKE ENHANCEMENT POSSIBLE IN THE SE
DURING THE EVENING BEFORE SYSTEM DEPARTS.

SATURDAY - CONFIDENCE...MEDIUM
WEAK 500 MILLIBAR RIDGE SHIFTS ACROSS THE AREA. SURFACE HIGH
GRADUALLY SHIFTS EAST AND 850 WARM ADVECTION GETS UNDERWAY.

SATURDAY NIGHT THROUGH SUNDAY NIGHT - CONFIDENCE...MEDIUM
WARM ADVECTION CONTINUES SATURDAY NIGHT AHEAD OF ADVANCING DEEP
TROUGH IN THE PLAINS. MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH
THIS FEATURE. GFS HAS THE LOW OFF TO OUR NORTHWEST WHILE THE GEMNH
AND ECMWF SHOW IT PASSING JUST TO OUR SOUTHEAST. INITIALLY WARM
COLUMN COLLAPSES AS COLDER AIR WRAPS IN. EVEN THE NORTHWARD GFS
BRINGS COLDER AIR IN AS THE AXIS OF UPPER TROUGH SHIFTS ACROSS. WILL
HAVE A MIX INITIALLY AND CHANGE OVER TO SNOW....WITH LIGHT SNOW
CONTINUING INTO SUNDAY NIGHT.

MONDAY - CONFIDENCE...MEDIUM
LINGERING CYCLONIC FLOW MAY LEAD TO SOME SNOW SHOWERS/FLURRIES.
LIGHT QPF SUGGESTED BY MODELS THROUGH 18Z.

TUESDAY - CONFIDENCE...MEDIUM
BRIEF RIDGING BETWEEN SYSTEMS. GFS/ECMWF ON THE SAME PAGE IN THIS
REGARD...SO EXPECTING A BREAK.

WEDNESDAY - CONFIDENCE...MEDIUM
YET ANOTHER UPPER TROUGH TAKES AIM ON THE AREA. THIS ONE HAS A MORE
WESTERN LOOK TO IT WITH RESPECT TO THE KEY UPPER FEATURES...SO
ANOTHER SCENARIO WHERE MILD AIR MAY HAVE A SAY AT THE OUTSET WITH A
TRANSITION TO SNOW AS COLDER AIR COMES INTO PLAY.

&&

.AVIATION/12Z TAFS/...SEWD MOVING NARROW BAND OF LGT SNOW OVER FAR
SE WI WILL EXIT THE STATE BY 12Z ALONG WITH BKN MVFR CIGS/VSBYS.
STRONG COLD AND DRY AIR ADVECTION FOLLOWING THE ARCTIC FRONT EARLY
THIS MORNING WILL MAKE FOR VFR CONDITIONS FOR THE REMAINDER OF TODAY
AND TNT. AN UPPER LEVEL DISTURBANCE WILL THEN SPREAD MODERATE TO
POSSIBLY HEAVY SNOW INTO SRN WI FOR FRI AND FRI EVENING. THE AVERAGE
STARTING TIME FOR SNOW AT KMSN WILL BE 15-16Z AND FOR THE SE WI TAF
SITES 16-17Z. IFR TO LIFR CIGS AND LIFR TO POSSIBLY VLIFR VSBYS WILL
OCCUR WITH THE SNOW.

&&

.MARINE...A GALE WARNING REMAINS IN EFFECT THIS MORNING AS AN ARCTIC
FRONT MOVES ACROSS LAKE MICHIGAN. AFTER FROPA THE PRESSURE GRADIENT
AND WINDS ALOFT DO DECREASE THUS THE GALE WARNING WILL LIKELY BE
DOWNGRADED TO A SMALL CRAFT ADVISORY LATER THIS MORNING. THE BRISK
WINDS WILL SUBSIDE BY LATER THIS AFTERNOON WITH HIGH WAVES LINGERING
INTO THE EARLY EVENING SOUTH OF NORTH POINT LIGHTHOUSE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR WIZ063>066-069>072.

     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR WIZ062-067-068.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-056-057-
     062-067.

LM...GALE WARNING UNTIL NOON CST TODAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Jan 19, 5:23 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 AM CST THU JAN 19 2012

WIZ046-047-051-052-056>060-062>072-201130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
523 AM CST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT NORTH AND WEST OF MADISON THIS
MORNING FOR WIND CHILLS AROUND 20 BELOW ZERO WHILE THE REMAINDER
OF SOUTHERN WISCONSIN WILL EXPERIENCE WIND CHILLS OF 10 BELOW TO
19 BELOW ZERO. WIND CHILL TEMPERATURES THIS AFTERNOON OVER ALL OF
SOUTHERN WISCONSIN WILL HOVER AROUND 10 BELOW ZERO. FRIGID
TEMPERATURES WILL CONTINUE TONIGHT WITH BELOW ZERO TEMPERATURES
MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM IOWA COUNTY...TO MADISON...TO
MILWAUKEE...AND SOUTH TO THE ILLINOIS BORDER FOR SNOW ACCUMULATIONS
OF 5 TO 7 INCHES FRIDAY AND FRIDAY EVENING. 3 TO 5 INCHES OF SNOW
IS FORECAST NORTH OF MADISON AND MILWAUKEE WHERE A WINTER WEATHER
ADVISORY WILL LIKELY BE NEEDED. AN UPPER LEVEL DISTURBANCE AND
FRONT WILL GENERATE THE SNOW ON FRIDAY.

ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WISCONSIN
SUNDAY NIGHT AND MONDAY. THIS COULD BRING MORE WINTRY WEATHER TO
THE AREA BUT SNOW AMOUNTS SHOULD STAY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE
APPRECIATED.

LMZ643>646-201130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
523 AM CST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THIS MORNING FOR GALE FORCE WIND GUSTS
THAT MAY OCCUR WITH THE PASSAGE OF AN ARCTIC FRONT. THE WINDS WILL
REMAIN BRISK BUT FALL BELOW GALE FORCE LATER THIS MORNING. A SMALL
CRAFT ADVISORY WILL THEN BE ISSUED FOR THE REMAINDER OF THE DAY
AND POSSIBLY INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG LOW PRESSURE WILL MOVE ACROSS WISCONSIN AND THE GREAT
LAKES REGION FROM SUNDAY THROUGH MONDAY NIGHT. BRISK WINDS AND
HIGH WAVES ARE EXPECTED DURING THIS TIME. A SMALL CRAFT ADVISORY
OR POSSIBLY A GALE WARNING WILL BE NEEDED EARLY NEXT WEEK.

WWW.WEATHER.GOV/MKX
GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:41 AM CSTWinter Storm WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more11 hr
Jan 19, 2:23 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more30 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.